Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

Got birth control shot. Getting irregular periods and rectal bleeding, no pain. Chances of pregnancy?

Hi, a while ago I got the birth control shot, I only got it a total of 4 times, I ve gotten my period since but they are never regular and when I get my period I reallly got it. Its been 4 month since I got my period and sometimes I have rectal bleeding , no pain and it only bleeds when I sit on the toliet, usually. I don t know what s wrong, can anyone help? There is also no chance of me being pregnet, I am gay and have not cheated.
Asked On : Fri, 29 Jun 2012
Answers:  1 Views:  20
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
OBGYN 's  Response
The rectal bleeding in the irregular periods are not related. They are two separate problems. The most likely cause of rectal bleeding is hemorrhoids however it is important to rule out cancer. Some hemorrhoids cannot be seen externally because they are inside, which is why you may not be aware of them except by bleeding. You need to get this evaluated by a doctor.
Onto the irregular periods. If your cycle was irregular before you started Depi then there is no reason that they would be regular now. However if your cycle was always regular without birth control pills or other medicine prior to starting Depo it can take a full year for regular cycles to reestablish.
If it has been more than a year since you had a get depo shot then rhe most common reason for regular menses to become irregular is significant weight gain. Other common reasons are thyroid abnormalities or an elevated prolactin level. Those two can be evaluated by laboratory tests. Regular menses will resume when the underlying problem is treated.
Untreated irregular periods can eventually lead to endometrial cancer especially in overweight individuals but even in regular weight ones. I suggest that you follow this up.
Thank you for your confidence and I hope these answers are helpful.
Answered: Tue, 27 May 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor